Severe Adverse Reactions to Progesterone.

by Diane

Hi Wray;

When I took progesterone cream (Progest and At Last Naturals) I get receding and bleeding gums and sinus infections. Even from one application. About a year ago on a course of progesterone cream therapy, I first became depressed, crying regularly, then developed advanced periodontal disease - with my dentist insisting on removing five teeth there on the spot; coupled with sinus infection (which moves down into the brochioles); and finally painful cysts or welts along my jawline and neck. When I stopped the progesterone, all of it subsided. And, I still have my teeth! I was taking progesterone for minor menopausal hot flashes with minor insomnia. But, more majorly, for a migraine issue I've had for over 35 years. Firstly, I will say that post progesterone therapy, my migraine pattern no longer had "throbbing" intensity, or throbbed at all for that matter. But, I have horrific episodes of what doctors are calling atypical chronic migraine. I still get auras preceeding these debilitating 4-10 day episodes that happen approximately every 12-15 days. They always corresponded with my cycles - at ovulation and premensturally. Typical migraine feels like a walk in the park compared with these episodes of profound fatigue; profound weakness; and inability to remain upright for extended periods of time without building headache and profound need to lie down then sleep deeply. I have neuropathy (but am not diabetic). I get neurological sensations of tingling and numbness in brain and limbs. I'm unable to leave the house usually for 3-4 days; am debilitated; and cannot manage normal chores or processes. And, I am in pain. When the episode lifts I am worn out, feel as though I'd been in an accident, and need days to recuperate. Those days are tenuous. If I feel well and up to being out, within a couple hours my brain is flagging and I need to get home where I retire and sleep for the greater portion of that day and night. My mood and mental processes are compromised and depressed as well. When the episodes are over, I am bouyant and bouncey and capable. Little has shown up in all the tests I have done. Have had random high Rheumatoid factor. And, a low positive for Voltage Gaited Potassium Channel. But, autoimmunte testing has revealed nothing. Deficiencies in vit D. but taking D3 makes me hyperanxious and run down to the point of lowered immunity. Am managing to take 1000iu in a day. No more. B12 exhausts me; within a few hours of ingestion I am whacked and must sleep; when taken by injection makes me incapacitatingly nauseas. CoQ10 taken on two separate occasions made me feel like I was having a stroke. with sudden, alarming and sharp shooting pain in the head - left side where I experience vulnerability. I am willing to use Natpro if I embark on another trial of progesterone. But, I will need close monitoring as my reactions are immediately and severely inflammatory. I have not been able to find a BHRT doctor in my neighborhood who is familiar with my reactions. I have been to every doctor and alternative practitioner imaginable over the 30 years I have been suffering. Have been reading on your site when able. Am interested still in what progesterone might do for me with proper administration, but am terrified since my reactions have been so extreme. Also, vaginal estrogen triggered migraine in me, so have been up the creek, so to speak, in that department. Please note, migraine seems to be hereditary in my case as my father suffered them. My 'episodes' feel worse than migraine and last longer than when I've had throbbing migraines that, at least, responded some to treatment (triptans or such). I was more able to function in the days following and they were not protracted, as the 'episodes' or 'attacks' are. These 'episodes' began 30 years ago, after a spa stay. The Migraines five years before. So, while they both involve pain in brain and body, I consider them separate problems, along the same continuum perhaps. Diamox / acetazolamide helped with some of the 'orthostatic intolerance' issues, but seems to make my teeth super sensitive where even brushing hurts. Am gluten free at the moment, and lean towards paleo. Candida doesn't seem to be the culprit. And, no diet or regime has every made a difference. Any thoughts / advice for me?

Comments for Severe Adverse Reactions to Progesterone.

Click here to add your own comments

Sep 27, 2014
appendum to adverse reactions to Progesterone
by: Diane

Appendum to earlier entry about 6 hours ago: Objectively, friends comment around episodes that I appear glassy eyed, unfocused, out of it, and tired. There is an inability to make decisions. I am frightened repeatedly with the strangeness of the nature of these attacks. My brain is zapped, or fried on a repeated basis and I go down for the count. Respiratory and cardiovascular functions are affected. Xanax will calm this down, but does not affect the course or occurrence of these attacks. I will not heal well during these episodes so that sinus infections may lodge deeper into lungs. Kind of like I am in a frozen state. And, there is profound weakness with loss of strength, as well. Others may be somehow magnetically driven away by my state when I am able to be out and about, as opposed to being engaged when I am well.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...